A 26-year-old female asked:
Disclaimer

finally getting treated for lifelong depression. pills have seemed to lose effect after only 2 months on them. should i up the dosage? switch meds?

3 doctor answers
Dr. Patrick Mckenna
A Verified Doctor answered
A US doctor answered Learn more
Follow up: Please follow up with the provider who prescribed the medication. You might need a different dose or a medication change, but that is a decision you should share with your provider. For best results, consider working with a counselor in addition to medication. Combination of psychotherapy with medication has been shown to be the most consistently effective approach to managing depression.
Answered on Aug 26, 2015
1
1 thank
Dr. Andrew Berry
13 years experience Clinical Psychology
Therapy?: Have you yet tried any form of psychotherapy? Typically, the optimal combination of things to treat emotional issues such as anxiety or depression, which are common is medication (which, on your best day, is supposed to take the edge off symptoms) but the real gruntwork takes place in psychotherapist's consulting room.
Answered on Oct 2, 2020
Dr. Harold Mandel
39 years experience General Practice
Lifestyle changes: I suggest trying Natural Mental Healthcare interventions with positive lifestyle changes. A good diet with a lot of fish, chicken, vegetables & fruit while avoiding too much sugar & caffeine may help. Also get at least 30 minutes of aerobic exercise daily, preferably in the fresh air & sunshine. And avoid junk food, alcohol & illicit drugs.
Answered on Oct 4, 2020
1
1 comment
Dr. Harold Mandel
39 years experience General Practice
Provided original answer
The psychiatric drugs often have serious side effects & so I suggest being very careful with them. And professional humanistic counseling may help with a practitioner you like & trust!
Oct 4, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 35-year-old male asked:
Dr. Angel Arturo Moya Marquez
Specializes in General Practice
Depression: Hello, I understand your anguish. Why did you stop taking the medications? In people with depression is difficult to stabilize the mood with antidepr ... Read More
1
1 thank
A 46-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
It sounds like your: Depression is only partially treated at this point. Have you enganged in cognitive behavioral therapy ? - that might help you to get out of the rut.
1
1 thank
A 31-year-old female asked:
Dr. James Ferguson
45 years experience Pediatrics
Read the site info: This public site can provide general medical information.You submit background info and ask a related question.We do not diagnose or treat anyone for ... Read More
A 23-year-old female asked:
Dr. Gena Kluwe
30 years experience Internal Medicine
Multifactorial: Could b many things. Depression makes some people feel really tired. U only list one anti depressant, but also an anti histamine, which for some can c ... Read More
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month